Hi if I were you I would seriously not be having the Mirena inserted especially if you have weight issues already. Side effects for me and it seems thousands of other women are; Rapid weight gain, bloatedness, tiredness, severe mood swings, constant tiredness, forgetfulness. The list goes on if you read these other messages. I have pasted my original message in below. Hope it helps you out with your decision
Best wishes, Jules;
I first had the Mirena coil put in August 2000 and within six months I had gained almost one and a half stones and lost my sex drive, become very depressed and anxious with horrendous mood swings. My relationship broke up. I had three young children and had always gone back to a size 10 quite quickly after birth [even with twins].
I couldn't believe how much weight I put on but I persevered with the coil because at the time I didn't know about these side effects as my GP convincend me it was impossible for the Mirena to cause weight gain as the hormone was only released in tiny amounts!!!!
Around four years into my coil I started to lose weight and feel happier.....I guess this was due to the hormone running out of supply. I had it removed after five years in August 2005. Lost weight so quickly it was unbelievable.
Stupidly after getting involved in a serious relationship this year I have had it put back in as thought it was maybe worth another trial.
HOW I REGRET this decision. The insertion was September and is is not the start ofNovember. I am so anxious and low the whole time. Gained weight rapidly. Have gone up a bra size and they are constantly tender to the touch. I have no libido whatsoever. My head is so bad it is like a big black cloud hanging over and whilst driving back from airport this morning I thought about driving my car into a brick wall to end the way I was feeling. Ireally can't cope any more an am going to have this damn coil removed asap.
I feel I am giong to ruin my current relationship with my awful mood swings and lack of libido. I feel overweight, pufffy,ugly an having the biggest feeling of doom and glood hanging over me.